Alert archive / Pennsylvania / Freeze Warnings in 2015
Freeze Warning 4, NWS State College, PA
NWS State College, PA issued this freeze warning at Oct 17, 2015, 3:45 AM EDT for 23 counties in Pennsylvania. It took effect at Oct 18, 2015, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:45 AM EDT (07:45 UTC)
- In effect from
- Oct 18, 2015, 3:00 AM EDT
- Expired
- Oct 18, 2015, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 23 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS71 KCTP 170745 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 AM EDT SAT OCT 17 2015 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-180000- /O.UPG.KCTP.FZ.A.0004.151018T0700Z-151018T1300Z/ /O.NEW.KCTP.FZ.W.0004.151018T0700Z-151018T1300Z/ /O.CON.KCTP.FZ.A.0005.151019T0700Z-151019T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 345 AM EDT SAT OCT 17 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...LOW 30S SUNDAY MORNING. UPPER 20S TO LOW 30S MONDAY MORNING. * TIMING...MINIMUM TEMPERATURES WILL OCCUR DURING THE PREDAWN HOURS TO SHORTLY AFTER SUNRISE. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MS
3 follow-up statements
584 WWUS71 KCTP 172259 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 659 PM EDT SAT OCT 17 2015 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-181100- /O.CON.KCTP.FZ.W.0004.151018T0700Z-151018T1300Z/ /O.CON.KCTP.FZ.A.0005.151019T0700Z-151019T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 659 PM EDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * LOW TEMPERATURES...IN THE LOW 30S SUNDAY MORNING. UPPER 20S TO LOW 30S MONDAY MORNING. * TIMING...MINIMUM TEMPERATURES WILL OCCUR DURING THE PREDAWN HOURS TO SHORTLY AFTER SUNRISE. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
959 WWUS71 KCTP 180726 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 AM EDT SUN OCT 18 2015 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-181530- /O.UPG.KCTP.FZ.A.0005.151019T0700Z-151019T1300Z/ /O.NEW.KCTP.FZ.W.0005.151019T0700Z-151019T1300Z/ /O.CON.KCTP.FZ.W.0004.000000T0000Z-151018T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 326 AM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... * TEMPERATURES...LOWER 30S THIS MORNING. MID 20S TO AROUND 30 DEGREES MONDAY MORNING. * TIMING...MINIMUM TEMPERATURES WILL OCCUR DURING THE PREDAWN HOURS AROUND SUNRISE. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION WILL BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MS
050 WWUS71 KCTP 181312 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 912 AM EDT SUN OCT 18 2015 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-182115- /O.EXP.KCTP.FZ.W.0004.000000T0000Z-151018T1300Z/ /O.CON.KCTP.FZ.W.0005.151019T0700Z-151019T1300Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY... POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 912 AM EDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... ...FREEZE WARNING HAS EXPIRED... * TEMPERATURES...IN THE MID 20S TO AROUND 30 DEGREES MONDAY MORNING. * TIMING...MINIMUM TEMPERATURES WILL OCCUR DURING THE PREDAWN HOURS AROUND SUNRISE. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION WILL BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 17, 1:33 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 17, 1:33 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 133 AM EDT SAT OCT 17 2015 .SYNOPSIS... AN AMPLIFIED UPPER LEVEL TROUGH OVER EASTERN CANADA WILL DOMINATE THE REGIONAL WEATHER PATTERN THROUGH THE WEEKEND WITH TEMPERATURES AVERAGING BELOW NORMAL. A WEAK FRONT WILL MOVE THROUGH TOMORROW AND FROST/FREEZE CONDITIONS THIS WEEKEND WILL LIKELY BRING AN END TO THE GROWING SEASON. THE SEASONABLY COLD NORTHWEST FLOW WILL LOSE ITS GRIP ON THE AREA NEXT WEEK WITH FAIR WEATHER AND MILDER TEMPERATURES EXPECTED THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... REGIONAL RADAR AT 0330Z SHOWING A DWINDLING LINE OF SHRA PUSHING THRU THE N MTN ASSOC WITH ARRIVAL OF SECONDARY COLD FRONT. NEAR TERM MDL DATA TRACKS THIS WEAKENING FRONT SOUTHWARD ACROSS THE STATE OVERNIGHT. HOWEVER...PARENT SHORTWAVE AND BULK OF FORCING WILL BE LIFTING OUT OF THE AREA OVERNIGHT...SO EXPECT DWINDLING SHOWERS LATE THIS EVENING...MAINLY NORTH OF I-80. A COLD NW FLOW OFF OF LKS ERIE AND ONTARIO SHOULD PRODUCE A FEW LATE NIGHT SNOW SHOWERS/FLURRIES ACROSS THE NW MTNS AND SHRASN OVR THE LAUREL HIGHLANDS. HOWEVER...AIR MASS MOVING OVR THE LAKES WILL BE DRY...SO POPS NOT HIGH AND ANY PRECIP SHOULD BE QUITE LIGHT. AN ACTIVE NW BREEZE SHOULD PRECLUDE FROST/FREEZE ISSUES TONIGHT WITH MINS RANGING FROM PERHAPS THE L30S ARND KBFD...TO THE L40S ACROSS THE LOWER SUSQ VALLEY. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... MUCH COLDER AIR WILL DROP INTO THE REGION ALOFT SATURDAY INTO SUNDAY. A SHOWERY STRETCH WILL ACCOMPANY THE COLDEST AIR OF THE SEASON SO FAR AS 850 TEMPS DROP TO -4C TO -8C SATURDAY AFTERNOON THROUGH SUNDAY MORNING. BEST CHANCE OF SHOWERS WILL COME DURING THE AFTN WITH PASSAGE OF MID LVL VORT MAX. MDL SOUNDINGS INDICATE SNOW SHOWERS WILL BE THE PREDOMINATE PRECIP TYPE SAT OVR THE ALLEGHENY PLATEAU...WITH EITHER RAIN OR SNOW IN THE RIDGE/VALLEY REGION...AND ISOLD RAIN SHOWERS ACROSS THE SUSQ VALLEY. 18Z MDL DATA CONTINUES TO SUPPORT THE IDEA OF THE HIGHEST POPS RUNNING FROM WARREN CO SEWRD THRU CLEARFIELD CO IN ASSOC WITH PLUME OF MOISTURE DERIVED FROM LK HURON. HAVE BUMPED UP POPS IN THIS REGION AND EVEN INSERTED A CHANCE OF PM SHOWERS ACROSS THE LOWER SUSQ VALLEY...WHICH SEEMS A GOOD BET BASED ON REMNANT PLUME OF LAKE MOISTURE AND STRONG LG SCALE FORCING ASSOC WITH PASSAGE OF SHORTWAVE. MAX TEMPS SATURDAY SHOULD RANGE FROM ARND 40F OVR THE NW MTNS...TO THE L50S ACROSS THE LOWER SUSQ VALLEY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A COOL SHOWERY REGIME WILL PERSIST AT THE BEGINNING OF THE EXTENDED FORECAST PERIOD AS DEEP CANADIAN UPPER TROF TRACKS FROM EASTERN ONTARIO AND WESTERN QUEBEC FRIDAY NIGHT THROUGH QUEBEC AND NORTHERN NEW ENGLAND SATURDAY NIGHT AND SUNDAY...AND EAST OF NEWFOUNDLAND BY LATE MONDAY AND TUESDAY. THIS TROF WILL DELIVER THE CHILLIEST AIR OF THE SEASON THUS FAR AND A WIDESPREAD CHC OF FLURRIES AND LIGHT SNOW SHOWERS TO WESTERN AND NORTHERN SECTIONS LATER SATURDAY...SATURDAY NIGHT AND SUNDAY. IN ADDITION...A LAKE SUPERIOR/HURON CONNECTION SHOULD SUPPORT A BAND OF MORE SOMEWHAT MORE SUBSTANTIAL LAKE EFFECT SNOW SHOWERS ACROSS THE NW MTNS. AS EARLIER NOTED...BLYR AND GROUND TEMPS WILL LIKELY REMAIN TOO WARM FOR ACCUMS UNTIL SATURDAY NIGHT. SUSPECT THERE WILL BE A DUSTING OF SNOW ACROSS THE NORTHWEST MOUNTAINS SATURDAY NIGHT INTO SUNDAY. LARGE SCALE RIDGING RETURNS TO NICE FALL WEATHER STARTING MONDAY AND THROUGH THURSDAY. SOME DIFFS ON TIMING OF NEXT COLD FRONT LATE WEEK AROUND FRI...WHICH WILL THEN BE FOLLOWED BY A COOLING TREND FOR NEXT WEEKEND. ALTHOUGH MUCH OF THE AREA WILL LIKELY EXPERIENCE A FREEZE SAT NIGHT... STILL EXPECT THE COLDEST TEMPS TO OCCUR SUN NIGHT /WHICH IS LIKELY TO END THE GROWING SEASON FOR THE REST OF CENTRAL PA/...AS LARGE SFC HIGH BUILDS INTO THE REGION. CLEAR SKIES AND A LGT WIND SHOULD ALLOW TEMPS TO FALL BLW FREEZING OVR NEARLY THE ENTIRE CWA WITH WIDESPREAD FROST LIKELY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... CIGS LOWER NOW THAN JUST BEFORE MIDNIGHT. A FEW SHOWERS LEFT ACROSS NORTH CENTRAL PA. STARTING TO SEE MORE RADAR RETURNS ACROSS SW NY...OFF LAKE ERIE...THUS STILL THINK SOME SHOWERS WILL BE ACROSS THE NW MOUNTAINS TODAY...AND AT TIMES A LITTLE FURTHER EAST AND SOUTH. EARLIER DISCUSSION BELOW. SOME SHOWERS EXPECTED OVERNIGHT...AS WINDS SHIFT MORE TO THE NW AND THE COLD AIR DEEPENS ACROSS THE REGION. MVFR CIGS EXPECTED AT BFD AND JST AT TIMES TONIGHT INTO THE FIRST HALF OF SATURDAY. MAINLY VFR CONDITIONS EXPECTED AT OTHER SITES. NOT MUCH CHANGE FOR SUNDAY. IT WILL BE COLD ENOUGH FOR SNOW SHOWERS LATER ON SATURDAY INTO SUNDAY. IMPROVING CONDITIONS FOR MONDAY...AS HIGH PRESSURE BUILDS INTO THE AREA. DRY AND MILDER CONDITIONS EXPECTED INTO MID WEEK...AS A SW FLOW OF AIR DEVELOPS OVER THE AREA. OUTLOOK... SUN...MVFR CIGS/-SHRASN WRN TAFS. LOW VFR CIGS CNTRL/EAST. WIND GUSTS 15-20KTS FROM 280-310. MON-WED...MAINLY VFR. NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR PAZ019-025>028-034>036-045-046-049>053-056>059-063>066. FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR PAZ019-025>028-034>036-045-046-049>053-056>059-063>066. && SYNOPSIS...DEVOIR NEAR TERM...FITZGERALD SHORT TERM...DEVOIR/FITZGERALD LONG TERM...RXR AVIATION...MARTIN
Hazardous weather outlook, Oct 17, 3:45 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 AM EDT SAT OCT 17 2015 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-180745- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 345 AM EDT SAT OCT 17 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017-018-024-033-037-041-042-180745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 345 AM EDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Pennsylvania, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.